MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment and premature deployment occurred.The patient underwent percutaneous transluminal angioplasty and stenting of the 90% stenosed target lesion located in the severely tortuous and severely calcified superficial femoral artery via contralateral approach.A 6f 45cm catapult guide sheath was advanced with difficulty over the iliac bifurcation followed by crossing a 035 non-boston scientific (bsc) guidewire into the lesion.Pre-dilatation was performed with a 5 x 220 sterling balloon catheter with 60% residual stenosis.A 6 x 60 x 130 innova vascular stent was advanced for treatment.It was noted that the guidewire was flushed with heparinized saline.However, during insertion, the stent got stuck on the guidewire and started to deploy outside the patient before ever getting into the sheath.The stent and the guidewire had to be removed together due to the wire being stuck in the sheath.The procedure was completed with a stiff zipwire and a 6 x 80 innova vascular stent.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The stent is partially deployed 28mm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.The pull rack and yellow thumbwheel lock is still in the manufactured position.Device to device interaction test was performed and the device was able to track over a test guidewire with some resistance at the kinked location.Inspection of the remainder of the device, revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18743853
Report Number2124215-2024-07429
Device Sequence Number6249799
Product Code NIP
UDI-Device Identifier08714729874003
UDI-Public08714729874003
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0028428256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: .035 COOK ROAD RUNNER; GUIDEWIRE: .035 COOK ROAD RUNNER
Patient SexUnknown